MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DELTA STRIKE PLATE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL DELTA STRIKE PLATE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2351-0050
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported, "the connecting thread between 2351-0050 and 2351-0180 is broken.".
 
Event or Problem Description
As reported: "the connecting thread between 2351-0050 and 2351-0180 is broken.".
 
Additional Manufacturer Narrative
The reported event was confirmed.The device returned broke on the transition radii of the thread undercut to the stop shoulder of the thread connection.The macroscopic appearance of the breakage surface revealed a forced fracture in brittle manner.Plastic deformation was not apparent.The material had been subjected to a significant amount of stresses, which lead to a breakage without significant plastic deformation.However, investigation revealed the root cause of the reported event to be a design-related issue.A non-conformity report has led to further investigation and finally to a recall; the returned device is in the scope of the pfa ongoing investigation regarding the delta strike plates.If any further information is provided, the investigation report will be updated.

Brand Name
DELTA STRIKE PLATE IMN INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10896153
Report Number0009610622-2020-00773
Device Sequence Number16895575
Product Code LXH
UDI-Device Identifier07613327350210
UDI-Public07613327350210
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2351-0050
Device Catalogue Number23510050
Device Lot NumberKP423129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
8031020-11-27-2019-004R
Patient Sequence Number1